Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Hastings, NE

May 12, 2011Clay County, Fillmore County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 12, 2011, 7:42 PM CDT for Clay County, Fillmore County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2011, 7:42 PM CDT (00:42 UTC)
Expired
May 12, 2011, 8:20 PM CDT
In force
38 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Clay County, NE, Fillmore County, NE

The radar

The Grand Island radar (KUEX), 78 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 12, 2:37 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1648 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

938 
WUUS53 KGID 130042
SVRGID
NEC035-059-130130-
/O.NEW.KGID.SV.W.0045.110513T0042Z-110513T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT THU MAY 12 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHERN FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 830 PM CDT

* AT 738 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EXETER TO GENEVA TO GRAFTON...
  AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAFTON AND FAIRMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4046 9751 4050 9777 4070 9791 4069 9739
      4064 9738
TIME...MOT...LOC 0042Z 170DEG 20KT 4066 9746 4054 9755
          4061 9769
WIND...HAIL <50MPH 1.75IN

$$
4 follow-up statements
092 
WWUS53 KGID 130051
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
751 PM CDT THU MAY 12 2011

NEC035-059-130130-
/O.CON.KGID.SV.W.0045.000000T0000Z-110513T0130Z/
CLAY NE-FILLMORE NE-
751 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FILLMORE AND NORTHEASTERN CLAY COUNTIES UNTIL 830 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED NEAR FAIRMONT...OR 20 MILES SOUTH OF YORK...
MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAIRMONT AND GRAFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4046 9751 4050 9777 4070 9791 4069 9739
      4064 9738
TIME...MOT...LOC 0051Z 158DEG 25KT 4061 9761
WIND...HAIL <50MPH 1.50IN

$$
422 
WWUS53 KGID 130102
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CDT THU MAY 12 2011

NEC035-059-130130-
/O.CON.KGID.SV.W.0045.000000T0000Z-110513T0130Z/
CLAY NE-FILLMORE NE-
802 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FILLMORE AND NORTHEASTERN CLAY COUNTIES UNTIL 830 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FAIRMONT...OR 18 MILES SOUTH OF YORK...MOVING
NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN CLAY AND NORTHERN FILLMORE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4046 9751 4050 9777 4070 9791 4069 9739
      4064 9738
TIME...MOT...LOC 0102Z 158DEG 25KT 4065 9763
WIND...HAIL <50MPH 1.00IN

$$
061 
WWUS53 KGID 130111
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT THU MAY 12 2011

NEC035-130121-
/O.CAN.KGID.SV.W.0045.000000T0000Z-110513T0130Z/
CLAY NE-
811 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4056 9744 4059 9772 4069 9781 4069 9739
      4064 9738
TIME...MOT...LOC 0111Z 158DEG 25KT 4065 9764

$$

NEC059-130130-
/O.CON.KGID.SV.W.0045.000000T0000Z-110513T0130Z/
FILLMORE NE-
811 PM CDT THU MAY 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FILLMORE COUNTY UNTIL 830 PM CDT...

AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR FAIRMONT...OR 17 MILES SOUTH OF YORK...MOVING
NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN FILLMORE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4056 9744 4059 9772 4069 9781 4069 9739
      4064 9738
TIME...MOT...LOC 0111Z 158DEG 25KT 4065 9764
WIND...HAIL <50MPH 1.00IN

$$
332 
WWUS53 KGID 130120
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
820 PM CDT THU MAY 12 2011

NEC059-130130-
/O.CAN.KGID.SV.W.0045.000000T0000Z-110513T0130Z/
FILLMORE NE-
820 PM CDT THU MAY 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FILLMORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 4056 9744 4059 9772 4069 9781 4069 9739
      4064 9738
TIME...MOT...LOC 0120Z 158DEG 25KT 4071 9767

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:03 PM CDT, 39 minutes earlier.

Area forecast discussion, May 12, 7:03 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT THU MAY 12 2011

.AVIATION...00Z KGRI TAF. COMPLICATED FORECAST AS CEILINGS ARE
CHAOTIC DIRECTLY BEHIND A COLD FRONT THAT PASSED THROUGH.
EVENTUALLY...CEILINGS SHOULD SETTLE INTO THE IFR RANGE WITHIN
STRATUS WITH LIGHT RAIN EXPECTED FOR MUCH OF THE REST OF THE
EVENING INTO THE OVERNIGHT AS AN MID-LEVEL LOW CHURNS TO THE EAST
ACROSS NORTHERN KANSAS. THUNDERSTORM ACTIVITY SHOULD WANE BY LATE
EVENING AS INSTABILITY DECREASES AFTER SUNSET. WIND SHOULD BE
STIFF FROM THE NORTH NORTHWEST BEHIND THE COLD FRONT...WITH THE
CEILING RISING TO THE LOWER END OF VFR BY FRIDAY AFTERNOON. I AM
MORE SLUGGISH WITH IMPROVING CONDITIONS THAN MODELS ARE
SHOWING...SINCE MODELS HAVE PERSISTENTLY BEEN TOO FAST WITH MOVING
THE MID-LEVEL LOW TO THE EAST.

&&

.PREV DISCUSSION... /ISSUED 509 PM CDT THU MAY 12 2011/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. ANOTHER BUSY WEATHER
DAY SO THIS WILL BE A FAIRLY ABBREVIATED AFD.

A FEW BOUNDARIES CRISS-CROSS THE CWA THIS AFTERNOON. WITH MODERATE
INSTABILITY AND LOW SHEAR...THIS IS A POTENTIAL ENVIRONMENT FOR
LARGE HAIL AND LANDSPOUT TORNADOES WHICH MAY ANCHOR NEAR A
QUASI-STATIONARY BOUNDARY. WILL BE EASY TO GET HAIL AS WET BULB
AND FREEZING LEVELS ARE PARTICULARLY LOW.

A LINE OF CONVECTION BROKE OUT ACROSS A QUASI-STATIONARY EAST-WEST
BOUNDARY IN THE NORTHERN CWA WHICH MEETS YET ANOTHER BOUNDARY IN THE
NORTHWESTERN CWA AND CURVES SOUTH INTO THE WESTERN CWA. THE BOUNDARY
IN THE NORTHWEST HAS STARTED TO SURGE SOUTHEAST...AND A PARTICULAR
PLACE OF INTEREST WILL BE NEAR WHERE THESE TWO BOUNDARIES MEET AND
FARTHER TO THE EAST ALONG THE NEARLY STATIONARY BOUNDARY SET UP IN
THE NORTHERN CWA. STRONG DIFFERENTIAL HEATING DEVELOPED NEAR THE
BOUNDARY IN THE NORTHWEST WITH STRATUS TO THE NORTHWEST AND SUN
BREAKING OUT TO THE SOUTHEAST OF THIS BOUNDARY...SETTING UP A
SIGNIFICANT AREA OF BAROCLINICITY. AN OCCLUDED FRONT IS SURGING
NORTH OUT OF  KANSAS WITH MORE CONVECTION FIRING ALONG THIS AS WELL.
ALL OF THESE BOUNDARIES MEET NEAR THE SURFACE LOW WHICH IS TRACKING
EAST ACROSS THE CWA. INSTABILITY SHOULD WANE BY MID-EVENING...WHICH
SHOULD TAMP OUR SEVERE/TORNADO THREAT. AS COOLER AIR MOVES IN FROM
THE NORTHWEST...THE ATMOSPHERE SHOULD BECOME MORE STABLE...BUT
SHOWER ACTIVITY IS EXPECTED TO PERSIST AS THE MID-LEVEL LOW TAKES
ITS TIME MOVING EAST. MODELS HAVE CONSISTENTLY TRIED TO MOVE THIS
FEATURE TO THE EAST TO QUICKLY AND I HAVE HELD ON TO CHANCES OF
PRECIPITATION LATER INTO FRIDAY WITH THE RECENT PERFORMANCE OF
MODELS.

IT FINALLY APPEARS WE WILL GET SOME CLEARING BY FRIDAY NIGHT...AND
WE SHOULD HAVE A BRIEF PERIOD OF SUBSIDENCE BEHIND THE CLOSED LOW AS
IT MOVES EAST.

LONG TERM...12Z SATURDAY THROUGH THURSDAY. PRIMARY FORECAST CONCERN LIES WITH
PRECIPITATION CHANCES.

LOOKING AT THE WEEKEND...MODELS NOT IN TOO BAD OF AGREEMENT WITH THE
OVERALL PATTERN...WHICH AT 12Z SATURDAY SHOWS THE CENTRAL AND
EASTERN CONUS UNDER THE INFLUENCE OF A LARGE TROUGH PATTERN AS TWO
AREAS OF LOW PRESSURE SIT OVER SOUTHERN ILLINOIS AND EASTERN SOUTH
DAKOTA.  THE SYSTEM HAVING THE MAIN IMPACT ON OUR CWA IS THE ONE
OVER EASTERN SOUTH DAKOTA...WHICH IS EXPECTED TO SHIFT S/SE AS THE
OTHER SYSTEM PUSHES EAST.  THERE REMAIN SOME SLIGHT DIFFERENCES
BETWEEN THE MODELS WITH THE EVOLUTION OF THE PATTERN AND HOW QUICKLY
ENERGY BECOMES MORE PHASED TOGETHER. DECIDED TO INSERT A MENTION OF
PRECIPITATION FOR BOTH SAT AND SUN...MAINLY ACROSS NRN/ERN PORTIONS
OF THE CWA...AS THIS TROUGH AXIS DOESNT EXACTLY FLY THROUGH THE
REGION...AND WITH COOLER TEMPS ALOFT THINK THAT DAYTIME
HEATING/INCREASING LAPSE RATES COULD HELP TO POP A FEW SHOWERS.
KEPT THUNDER MENTION OUT WITH LITTLE/NO INSTABILITY PRESENT. SURFACE
PATTERN BOTH DAYS DOMINATED BY COOLER HIGH PRESSURE BUILDING IN FROM
THE NORTH BEHIND A FRONTAL BOUNDARY WELL TO THE SOUTH AND EAST...AND
IS EXPECTED TO KEEP TEMPERATURES IN THE 50S/AROUND 60 IN THE SOUTH.

AS WE GET INTO THE FIRST PART OF NEXT WEEK...THE UPPER LEVEL PATTERN
ACROSS THE CONUS IS MUCH MORE AMPLIFIED...WITH A RIDGE AXIS SETTING
UP ALONG THE ROCKIES/PLAINS AS LOW PRESSURE SYSTEMS SPIN OVER THE
MIDWEST/EAST COAST AND THE PAC NW.  KEPT DRY FORECAST GOING WITH NO
NOTABLE DISTURBANCES CROSSING THE CWA...AND WHILE SIGNIFICANTLY
WARMER AIR DOESNT LOOK TO BUILD IN WITH HIGH PRESSURE CONTINUING TO
HAVE A BIG INFLUENCE ON THE SFC PATTERN...TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 60S/NEAR 70 IN THE SOUTH.

DECIDED TO INSERT SMALL POPS FOR WED/THURSDAY...WITH MODELS SHOWING
/TO VARYING DEGREES/ THE RIDGE BECOMING BROKEN DOWN/PINCHED OFF BY A
TROUGH MOVING THROUGH THE ROCKIES.  ISENTROPIC LIFT INCREASING AHEAD
OF THE SYSTEM LOOKS TO BRING CHANCES FOR SHOWERS TO THE
CWA...ESPECIALLY ACROSS THE WESTERN PORTIONS.  HIGHS ARE EXPECTED TO
COOL BACK INTO THE 60S.

PREV DISCUSSION... /ISSUED 110 PM CDT THU MAY 12 2011/

AVIATION...18Z KGRI TAF. TRICKY FORECAST...ESPECIALLY REGARDING
CEILINGS AND TIMING OF POTENTIAL CONVECTIVE ACTIVITY. A BOUNDARY
LIES TO THE NORTH WITH LIFR/IFR STRATUS TO THE NORTHWEST OF THE
BOUNDARY. THE BOUNDARY HAD MADE A RETREAT NORTH EARLIER IN THE
MORNING...BUT NOW APPEARS TO BE MAKING A SLOW AND INEVITABLE MOVE
TO THE SOUTHEAST AS THE STUBBORN MID-LEVEL LOW CREEPS EAST ACROSS
NORTHERN KANSAS. WE SHOULD HAVE ENOUGH INSTABILITY TO PRODUCE SOME
THUNDERSTORMS ALONG THIS BOUNDARY TOWARD MID-AFTERNOON INTO
PERHAPS THE EARLY EVENING. WITH A LOW SHEAR ENVIRONMENT...WE COULD
GET SOME BRIEF AND WEAK LANDSPOUT TYPE TORNADOES DEVELOPING ALONG
THE BOUNDARY...ESPECIALLY IF THE BOUNDARY MOVES SLOWLY ENOUGH. WE
WILL EVENTUALLY HAVE A LOW CEILING OF STRATUS BEHIND THE BOUNDARY
TONIGHT WITH GUSTY NORTHWEST WINDS BEHIND THE BOUNDARY ONCE IT
PASSES THROUGH. TIMING OF THE BOUNDARY IS A BIT TRICKY AS MODELS
HAVE TRIED HURRYING THIS SYSTEM TO THE EAST FASTER THAN IT ACTUALLY
HAS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION/SHORT TERM/UPDATES...HEINLEIN
LONG TERM...ADO
Hazardous weather outlook, May 12, 11:55 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1155 AM CDT THU MAY 12 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
131200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1155 AM CDT THU MAY 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE ENTIRE
OUTLOOK AREA MAINLY BETWEEN 3 PM THIS AFTERNOON AND 8 PM THIS
EVENING. THERE IS THE POSSIBILITY THAT SOME THUNDERSTORMS WILL BE
STRONG TO SEVERE...WITH THE BEST CHANCES OF SEVERE WEATHER
GENERALLY ALONG AND EAST OF A LINE FROM SUMNER TO HOLDREGE
NEBRASKA...TO SMITH CENTER KANSAS. WHILE THE PRIMARY HAZARDS WILL
BE WITH DAMAGING WINDS NEAR 60 MPH AND QUARTER SIZE HAIL...AN
ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA WEDNESDAY
THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS POINT IN
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM THIS AFTERNOON AND 8
PM THIS EVENING...GENERALLY ALONG AND EAST OF A LINE FROM SUMNER
TO HOLDREGE NEBRASKA...TO SMITH CENTER KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

In the hours before

Local storm report, May 12, 6:48 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 W STROMSBURG          41.12N 97.69W
05/12/2011  E1.75 INCH       POLK               NE   EMERGENCY MNGR

            QUARTER TO GOLFBALL HAIL FOR FIFTEEN MINUTES FROM 630 TO
            645 PM CDT.

&&

FAY
Local storm report, May 12, 6:58 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FUNNEL CLOUD     1 NW STROMSBURG         41.13N 97.60W
05/12/2011                   POLK               NE   TRAINED SPOTTER

            SPOTTERS SEE TWO FUNNELS.

&&

FAY
Local storm report, May 12, 7:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     FLASH FLOOD      3 E HORDVILLE           41.08N 97.83W
05/12/2011                   HAMILTON           NE   COUNTY OFFICIAL

            FIRE DEPARTMENT REPORTING WATER OVER THE ROAD ON HIWAY 66
            3 MILES EAST OF HORDVILLE.

&&

REED
Local storm report, May 12, 7:18 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
718 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             FAIRMONT                40.64N 97.58W
05/12/2011  E1.00 INCH       FILLMORE           NE   LAW ENFORCEMENT

&&

FAY
Local storm report, May 12, 7:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             3 S MCCOOL JUNCTION     40.70N 97.60W
05/12/2011  E0.88 INCH       YORK               NE   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL COVERING THE ROAD WITH ONE TO
            TWO INCHES OF ACCUMULATION.

&&

REED
Local storm report, May 12, 7:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
733 PM CDT THU MAY 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 N FAIRMONT            40.66N 97.58W
05/12/2011  E1.50 INCH       FILLMORE           NE   TRAINED SPOTTER

&&

REED

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:00 PM CDTSevere Thunderstorm WarningGIDFillmore, Thayer45 min
May 12, 7:12 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York48 min
May 12, 7:21 PM CDTTornado WarningGIDYork24 min
May 12, 7:39 PM CDTSevere Thunderstorm WarningGIDPolk36 min
May 12, 7:46 PM CDTSpecial Weather StatementGIDNuckolls29 min
May 12, 7:53 PM CDTSevere Thunderstorm WarningGIDPolk, York52 min
May 12, 11:22 PM CDTAreal Flood WarningGIDHall, Howard, Merrick12 hr
May 12, 11:27 PM CDTAreal Flood WarningGIDSherman10 hr
May 12, 11:49 PM CDTWind AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more4 hr
May 13, 12:23 AM CDTAreal Flood WarningGIDHamilton, Polk, York12 hr
May 13, 11:29 AM CDTAreal Flood WarningGIDHall, Merrick5 hr
May 13, 12:27 PM CDTAreal Flood WarningGIDPolk, York24 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.